Alert archive / Pennsylvania / Flash Flood Watches in 2012

Flash Flood Watch 1, NWS State College, PA

May 27, 20126 counties in Pennsylvania

NWS State College, PA issued this flash flood watch at May 27, 2012, 9:56 PM EDT for 6 counties in Pennsylvania. It was in force for 117 min.

The area

The counties it named.

The facts

Issued
May 27, 2012, 9:56 PM EDT (01:56 UTC)
Expired
May 27, 2012, 11:53 PM EDT
In force
117 min
Issued by
NWS State College, PA
Flood severity
None

Counties Bedford County, PA, Blair County, PA, Cambria County, PA, Franklin County, PA, Fulton County, PA, Somerset County, PA

The radar

The State College radar (KCCX), 94 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 1.9 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2012-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1275 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2012-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1275 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
751 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

187 
WGUS61 KCTP 280156
FFACTP

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE STATE COLLEGE PA
956 PM EDT SUN MAY 27 2012

...ADDITIONAL VERY HEAVY RAIN FROM TRAINING THUNDERSTORMS IS EXPECTED
OVER THE NEXT SEVERAL HOURS WITH THE POTENTIAL FOR DANGEROUS FLASH
FLOODING...

.TRAINING THUNDERSTORMS WILL DRIFT SLOWLY TO THE EAST SOUTHEAST
OVERNIGHT...ALONG A STALLED FRONTAL BOUNDARY. EXCESSIVE ADDITIONAL
RAINFALL OF OVER 2 INCHES IS POSSIBLE IN SOME LOCATIONS.

PAZ024-025-033>036-280900-
/O.NEW.KCTP.FF.A.0001.120528T0200Z-120528T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CAMBRIA-BLAIR-SOMERSET-BEDFORD-FULTON-FRANKLIN-
956 PM EDT SUN MAY 27 2012

...FLASH FLOOD WATCH IN EFFECT UNTIL 5 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF CENTRAL PENNSYLVANIA... 
  INCLUDING THE FOLLOWING AREAS...BEDFORD...BLAIR...CAMBRIA... 
  FRANKLIN...FULTON AND SOMERSET. 

* UNTIL 5 AM EDT MONDAY. 

* ADDITIONAL VERY HEAVY RAIN OF 2 INCHES OR MORE COULD FALL IN
  SOME LOCATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS
SITUATION...ESPECIALLY AT NIGHT. NEVER ATTEMPT TO CROSS FLOODED
ROADWAYS.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

LAMBERT
1 follow-up statement
115 
WGUS61 KCTP 280353
FFACTP

FLOOD WATCH
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1153 PM EDT SUN MAY 27 2012

...THE THREAT FOR HEAVY RAIN AND POTENTIAL FLASH FLOODING HAS
DIMINISHED...

PAZ024-025-033>036-280500-
/O.CAN.KCTP.FF.A.0001.000000T0000Z-120528T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CAMBRIA-BLAIR-SOMERSET-BEDFORD-FULTON-FRANKLIN-
1153 PM EDT SUN MAY 27 2012

...THE FLASH FLOOD WATCH HAS BEEN CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF CENTRAL PENNSYLVANIA HAS
BEEN CANCELLED. THUNDERSTORMS ARE MOVING QUICKLY SOUTH OF THE
PENNSYLVANIA...MARYLAND BORDER...ENDING THE POTENTIAL FOR FLASH
FLOODING. LINGERING LIGHT RAIN WILL CONTINUE ACROSS THE LAUREL
HIGHLANDS AND ADJACENT PORTIONS OF SOUTH CENTRAL PENNSYLVANIA
THROUGH 2 AM.


$$

LAMBERT

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this flash flood watch went out at May 27, 9:25 PM EDT, 31 minutes earlier.

Area forecast discussion, May 27, 9:25 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
925 PM EDT SUN MAY 27 2012

.SYNOPSIS...
ISOLATED THUNDERSTORMS REMAIN POSSIBLE TONIGHT. MEMORIAL DAY WILL
FEATURE A CHANCE OF SHOWERS AND THUNDERSTORMS WITH HOT
TEMPERATURES APPROACHING OR EXCEEDING 90 DEGREES IN SPOTS. A
STRONGER FRONT WILL BRING UNSETTLED AND COOLER WEATHER FOR THE
START OF THE WORK WEEK ON TUESDAY.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
SEVERE TSTORM WATCH JUST CANCELLED FOR SOUTHERN 2/3 OF CWA. LINE
OF TSTORMS FINALLY EXITING CWA...THOUGH AN OUTFLOW BOUNDARY FROM
DYING MCS LOCATED OVER GLAKES PUSHING SOUTHWARD ACROSS CWA WILL
KEEP ISOLATED/SCT TSTMS GOING FOR SEVERAL MORE HOURS - MAINLY
ACROSS SW PORTION OF CWA.

ISOLATED RUNOFF PROBLEMS FROM EARLIER STORMS WILL CONTINUE TO BE A
PROBLEM IN A FEW PLACES...THOUGH HEAVY RAINS HAVE ENDED FOR VAST
MAJORITY OF CWA.

FOG DEVELOPMENT LIKLY OVERNIGHT AS MCS CLOUD DEBRIS CLEARS.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
ANOTHER ROUND OF CONVECTION WILL FIRE IN A BROAD AND MORE
AMPLIFIED 925-850 MB THETA-E RIDGE ON MEMORIAL DAY. LOCALLY HEAVY
RAIN IS ONCE AGAIN POSSIBLE. IN ADDITION...A COLD FRONT WILL ENTER
THE REGION FROM THE OHIO VALLEY AND MOISTURE FROM REMNANTS OF
SUBTROPICAL DEPRESSION BERYL STREAM INTO MID ATLANTIC REGION.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
COLD FRONT CROSSES THE REGION ON TUESDAY...WITH DECENT UPPER LEVEL
SUPPORT SLIDING IN ACROSS THE GLAKES. MOISTURE WILL ALSO REMAIN
HIGH...AND MAY SEE ADDITIONAL CONTRIBUTION FROM REMNANTS OF
SUBTROPICAL DEPRESSION AS THEY SLIDES OFF MID ATLANTIC COAST
/THOUGH THIS MAY BE SHUNTED TO OUR EAST/. EVEN WITHOUT
THAT...ENOUGH MOISTURE AND DYNAMICS MOVING IN ON TUES FOR A
POTENTIAL SEVERE WEATHER OUTBREAK. TEMPS WILL REMAIN NOTICEABLY
ABOVE NORMAL.

FOLLOWING COLD FRONTAL PASSAGE...MODELS IN AGREEMENT OF A LARGE
UPPER LEVEL LOW OVER GLAKES LIFTING NE...BEGINNING A PATTERN
CHANGE BACK TO COOLER /SEASONAL/ AND DRIER WEATHER FOR WED/THU.

BY FRI...ANOTHER COLD FRONT AND UPPER LOW SLIDE IN FROM THE WEST
BRINGING ANOTHER GOOD CHANCE FOR SHOWERS/TSTORMS. UPPER LOW
LINGERS INTO THE WEEKEND...KEEPING MENTION OF SHOWERS AND DROPPING
TEMPS BACK BELOW NORMAL.

&&

.AVIATION /01Z MONDAY THROUGH FRIDAY/...
LINE OF CONVECTION MOVING ACROSS CENTRAL PA AT 00Z. STRONG STORMS
APPROACHING KMDT BY 00Z AND KLNS BY 01Z. THESE STORMS HAVE A HISTORY
OF VERY STRONG SURFACE WINDS AS THE APPROACH. BEHIND THE LINE IS A
MORE STRATIFORM AREA OF SHOWERS AND EMBEDDED THUNDERSTORMS FOR
SEVERAL HOURS. BEHIND ALL THIS EXPECT PATCHY FOG TO FORM
OVERNIGHT. WILL BE TRACKING ANOTHER AREA OF CONVECTION UPSREAM
WHICH COULD BRING CONVECTION INTO THE FORECAST AGAIN ON MONDAY.

OUTLOOK...

MON...MAINLY VFR. A CHC OF AN AFTERNOON OR EVENING SHOWER/STORM
CAUSING LOCALIZED REDUCTIONS.

TUE...MAINLY VFR. CHC OF SHOWERS AND STORMS LATE.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...ROSS
NEAR TERM...ROSS/RXR
SHORT TERM...ROSS
LONG TERM...RXR
AVIATION...ROSS
Hazardous weather outlook, May 27, 9:04 PM EDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
904 PM EDT SUN MAY 27 2012

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-290115-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
904 PM EDT SUN MAY 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ISOLATED THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON. A FEW OF
THESE STORMS MAY BE STRONG WITH BRIEF HEAVY DOWNPOURS AND FREQUENT
LIGHTNING.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR TUESDAY
AFTERNOON INTO TUESDAY NIGHT. THE MAIN SEVERE THREAT IS LARGE HAIL
AND DAMAGING THUNDERSTORM WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RXR

In the hours before

Special weather statement, May 27, 7:51 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
751 PM EDT SUN MAY 27 2012

PAZ033-280030-
SOMERSET PA-
751 PM EDT SUN MAY 27 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN SOMERSET
COUNTY...

AT 742 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
CONFLUENCE TO GARRETT...MOVING SOUTHEAST AT 15 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. EXPECT INTENSE
LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. THESE STORMS WILL AFFECT MEYERSDALE AND
CALLIMONT.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 40...ROUTE 219.

LAT...LON 3971 7939 3973 7941 3982 7937 3985 7942
      3990 7941 4010 7925 3994 7900 3991 7876
      3982 7875 3972 7881

FORECASTER: RXR
Local storm report, May 27, 8:39 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
839 PM EDT SUN MAY 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     RIDGWAY                 41.43N  78.73W
05/27/2012                   ELK                PA   911 CALL CENTER

            TREES REPORTED DOWN IN RIDGWAY.

0457 PM     TSTM WND DMG     SHAWVILLE               41.07N  78.36W
05/27/2012                   CLEARFIELD         PA   911 CALL CENTER

            TREES REPORTED DOWN IN AND AROUND SHAWVILLE.

0507 PM     TSTM WND DMG     MAHAFFEY                40.88N  78.73W
05/27/2012                   CLEARFIELD         PA   911 CALL CENTER

            TREES REPORTED DOWN IN AND AROUND MAHAFFEY.

0534 PM     TSTM WND DMG     NICKTOWN                40.61N  78.80W
05/27/2012                   CAMBRIA            PA   911 CALL CENTER

            TREES AND WIRES REPORTED DOWN IN BARR TWP.

0553 PM     HAIL             EBENSBURG               40.49N  78.73W
05/27/2012  M0.75 INCH       CAMBRIA            PA   TRAINED SPOTTER

            PENNY-SIZE HAIL REPORTED IN EBENSBURG.

0600 PM     TSTM WND DMG     JOHNSTOWN               40.33N  78.92W
05/27/2012                   CAMBRIA            PA   911 CALL CENTER

            TREES AND WIRES REPORTED DOWN IN JOHNSTOWN.

0600 PM     TSTM WND DMG     HOLLIDAYSBURG           40.43N  78.39W
05/27/2012                   BLAIR              PA   911 CALL CENTER

            TREES AND WIRES REPORTED DOWN IN HOLLIDAYSBURG.

0600 PM     TSTM WND DMG     ALTOONA                 40.51N  78.40W
05/27/2012                   BLAIR              PA   911 CALL CENTER

            TREES AND WIRES REPORTED DOWN IN ALTOONA.

0600 PM     TSTM WND DMG     HUNTINGDON              40.50N  78.01W
05/27/2012                   HUNTINGDON         PA   911 CALL CENTER

            TREES REPORTED DOWN ACROSS HUNTINGDON COUNTY.

0604 PM     TSTM WND DMG     WILLIAMSBURG            40.46N  78.21W
05/27/2012                   BLAIR              PA   911 CALL CENTER

            TREES AND WIRES REPORTED DOWN IN WILLIAMSBURG.

0609 PM     TSTM WND DMG     JEROME                  40.21N  78.98W
05/27/2012                   SOMERSET           PA   911 CALL CENTER

            TREES AND WIRES REPORTED DOWN IN CONEMAUGH TWP.

0615 PM     TSTM WND DMG     MILL CREEK              40.44N  77.93W
05/27/2012                   HUNTINGDON         PA   911 CALL CENTER

            TREES REPORTED DOWN IN MILL CREEK.

0618 PM     TSTM WND DMG     LEWISTOWN               40.60N  77.57W
05/27/2012                   MIFFLIN            PA   911 CALL CENTER

            WIDESPREAD WIND DAMAGE ACROSS MIFFLIN COUNTY.

0621 PM     TSTM WND DMG     STOYSTOWN               40.10N  78.96W
05/27/2012                   SOMERSET           PA   911 CALL CENTER

            TREES AND WIRES REPORTED DOWN IN STOYSTOWN.

0627 PM     TSTM WND DMG     SAXTON                  40.21N  78.25W
05/27/2012                   BEDFORD            PA   911 CALL CENTER

            TREES REPORTED DOWN ACROSS BEDFORD COUNTY. SAXTON AREA
            PARTICULARLY HARD HIT.

0630 PM     TSTM WND DMG     MOUNT UNION             40.38N  77.88W
05/27/2012                   HUNTINGDON         PA   911 CALL CENTER

            TREES REPORTED DOWN IN MOUNT UNION.

0639 PM     HAIL             SAXTON                  40.21N  78.25W
05/27/2012  M0.88 INCH       BEDFORD            PA   TRAINED SPOTTER

            NICKEL-SIZE HAIL REPORTED IN SAXTON.

0641 PM     TSTM WND DMG     ICKESBURG               40.49N  77.29W
05/27/2012                   PERRY              PA   911 CALL CENTER

            TREES ON A HOME IN ICKESBURG.

0648 PM     TSTM WND DMG     LANDISBURG              40.34N  77.31W
05/27/2012                   PERRY              PA   911 CALL CENTER

            TREES REPORTED DOWN IN LANDISBURG.

0706 PM     TSTM WND DMG     CARLISLE                40.20N  77.20W
05/27/2012                   CUMBERLAND         PA   911 CALL CENTER

            TREES REPORTED DOWN IN AND AROUND CARLISLE.

0713 PM     TSTM WND DMG     2 NE MECHANICSBURG      40.23N  76.98W
05/27/2012                   CUMBERLAND         PA   911 CALL CENTER

            TREES REPORTED DOWN IN HAMPDEN TWP.

0720 PM     TSTM WND GST     CHAMBERSBURG            39.93N  77.66W
05/27/2012  M87 MPH          FRANKLIN           PA   TRAINED SPOTTER

            87 MPH WIND GUST MEASURED BY TRAINED SPOTTER.

0720 PM     TSTM WND DMG     1 W CHAMBERSBURG        39.93N  77.68W
05/27/2012                   FRANKLIN           PA   911 CALL CENTER

            ROOF BLOWN OFF A BUILDING IN HAMILTON TWP.

0725 PM     TSTM WND DMG     NEW CUMBERLAND          40.23N  76.88W
05/27/2012                   CUMBERLAND         PA   911 CALL CENTER

            TREES AND WIRES REPORTED DOWN IN NEW CUMBERLAND.

&&

EVENT NUMBER CTP1200031 CTP1200034 CTP1200033 CTP1200037 CTP1200032
CTP1200036 CTP1200040 CTP1200042 CTP1200050 CTP1200041 CTP1200043
CTP1200051 CTP1200053 CTP1200044 CTP1200054 CTP1200052 CTP1200035
CTP1200048 CTP1200049 CTP1200047 CTP1200046 CTP1200038 CTP1200039
CTP1200045

EVANEGO
Local storm report, May 27, 9:26 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
926 PM EDT SUN MAY 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     FLASH FLOOD      2 S CATAWISSA           40.92N  76.46W
05/27/2012                   COLUMBIA           PA   BROADCAST MEDIA

            ROUTE 487 CLOSED BETWEEN KNOEBELS AND CATAWISSA DUE TO
            FLOODING.

&&

EVENT NUMBER CTP1200058

EVANEGO
Special weather statement, May 27, 9:30 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
930 PM EDT SUN MAY 27 2012

PAZ024-025-033-034-280230-
BEDFORD PA-BLAIR PA-CAMBRIA PA-SOMERSET PA-
930 PM EDT SUN MAY 27 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SOMERSET...
NORTHWESTERN BEDFORD...SOUTHERN CAMBRIA AND SOUTHWESTERN BLAIR
COUNTIES THROUGH 1030 PM EDT...

AT 926 PM EDT...A STRONG THUNDERSTORM WAS NEAR SIDMAN...MOVING
SOUTHEAST AT 20 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
OF BETWEEN ONE HALF...AND ONE INCH WILL FALL FROM THIS STORM IN JUST
30 MINUTES...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS. THIS STORM WILL AFFECT DUNLO...OGLETOWN...BLUE KNOB STATE
PARK...QUEEN...OSTERBURG AND WOODBURY.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 133 AND 135...I-99 BETWEEN
MILE MARKERS 4 AND 23.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE JOHNSTOWN
EXPRESSWAY...ROUTE 22...ROUTE 30...ROUTE 219...ROUTE 220...STATE ROAD
56.

LAT...LON 4027 7903 4035 7901 4042 7897 4048 7884
      4034 7823 4030 7826 4028 7825 3998 7871

FORECASTER: LAMBERT
Local storm report, May 27, 9:33 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
933 PM EDT SUN MAY 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     FLASH FLOOD      NUMIDIA                 40.89N  76.41W
05/27/2012                   COLUMBIA           PA   EMERGENCY MNGR

            ROAD CLOSURES AND FLASH FLOODING REPORTED ACROSS
            SOUTHERN COLUMBIA COUNTY.

&&

EVENT NUMBER CTP1200059

EVANEGO
Local storm report, May 27, 9:36 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
936 PM EDT SUN MAY 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     RIDGWAY                 41.43N  78.73W
05/27/2012                   ELK                PA   911 CALL CENTER

            TREES REPORTED DOWN IN RIDGWAY.

0457 PM     TSTM WND DMG     SHAWVILLE               41.07N  78.36W
05/27/2012                   CLEARFIELD         PA   911 CALL CENTER

            TREES REPORTED DOWN IN AND AROUND SHAWVILLE.

0507 PM     TSTM WND DMG     MAHAFFEY                40.88N  78.73W
05/27/2012                   CLEARFIELD         PA   911 CALL CENTER

            TREES REPORTED DOWN IN AND AROUND MAHAFFEY.

0534 PM     TSTM WND DMG     NICKTOWN                40.61N  78.80W
05/27/2012                   CAMBRIA            PA   911 CALL CENTER

            TREES AND WIRES REPORTED DOWN IN BARR TWP.

0553 PM     HAIL             EBENSBURG               40.49N  78.73W
05/27/2012  M0.75 INCH       CAMBRIA            PA   TRAINED SPOTTER

            PENNY-SIZE HAIL REPORTED IN EBENSBURG.

0600 PM     TSTM WND DMG     JOHNSTOWN               40.33N  78.92W
05/27/2012                   CAMBRIA            PA   911 CALL CENTER

            TREES AND WIRES REPORTED DOWN IN JOHNSTOWN.

0600 PM     TSTM WND DMG     HOLLIDAYSBURG           40.43N  78.39W
05/27/2012                   BLAIR              PA   911 CALL CENTER

            TREES AND WIRES REPORTED DOWN IN HOLLIDAYSBURG.

0600 PM     TSTM WND DMG     ALTOONA                 40.51N  78.40W
05/27/2012                   BLAIR              PA   911 CALL CENTER

            TREES AND WIRES REPORTED DOWN IN ALTOONA.

0600 PM     TSTM WND DMG     HUNTINGDON              40.50N  78.01W
05/27/2012                   HUNTINGDON         PA   911 CALL CENTER

            TREES REPORTED DOWN ACROSS HUNTINGDON COUNTY.

0604 PM     TSTM WND DMG     WILLIAMSBURG            40.46N  78.21W
05/27/2012                   BLAIR              PA   911 CALL CENTER

            TREES AND WIRES REPORTED DOWN IN WILLIAMSBURG.

0609 PM     TSTM WND DMG     JEROME                  40.21N  78.98W
05/27/2012                   SOMERSET           PA   911 CALL CENTER

            TREES AND WIRES REPORTED DOWN IN CONEMAUGH TWP.

0615 PM     TSTM WND DMG     MILL CREEK              40.44N  77.93W
05/27/2012                   HUNTINGDON         PA   911 CALL CENTER

            TREES REPORTED DOWN IN MILL CREEK.

0618 PM     TSTM WND DMG     LEWISTOWN               40.60N  77.57W
05/27/2012                   MIFFLIN            PA   911 CALL CENTER

            WIDESPREAD WIND DAMAGE ACROSS MIFFLIN COUNTY.

0621 PM     TSTM WND DMG     STOYSTOWN               40.10N  78.96W
05/27/2012                   SOMERSET           PA   911 CALL CENTER

            TREES AND WIRES REPORTED DOWN IN STOYSTOWN.

0627 PM     TSTM WND DMG     SAXTON                  40.21N  78.25W
05/27/2012                   BEDFORD            PA   911 CALL CENTER

            TREES REPORTED DOWN ACROSS BEDFORD COUNTY. SAXTON AREA
            PARTICULARLY HARD HIT.

0630 PM     TSTM WND DMG     MOUNT UNION             40.38N  77.88W
05/27/2012                   HUNTINGDON         PA   911 CALL CENTER

            TREES REPORTED DOWN IN MOUNT UNION.

0630 PM     TSTM WND DMG     PORT ROYAL              40.53N  77.39W
05/27/2012                   JUNIATA            PA   911 CALL CENTER

            TREES REPORTED DOWN ACROSS JUNIATA COUNTY.

0639 PM     HAIL             SAXTON                  40.21N  78.25W
05/27/2012  M0.88 INCH       BEDFORD            PA   TRAINED SPOTTER

            NICKEL-SIZE HAIL REPORTED IN SAXTON.

0641 PM     TSTM WND DMG     ICKESBURG               40.49N  77.29W
05/27/2012                   PERRY              PA   911 CALL CENTER

            TREES ON A HOME IN ICKESBURG.

0648 PM     TSTM WND DMG     LANDISBURG              40.34N  77.31W
05/27/2012                   PERRY              PA   911 CALL CENTER

            TREES REPORTED DOWN IN LANDISBURG.

0706 PM     TSTM WND DMG     CARLISLE                40.20N  77.20W
05/27/2012                   CUMBERLAND         PA   911 CALL CENTER

            TREES REPORTED DOWN IN AND AROUND CARLISLE.

0713 PM     TSTM WND DMG     2 NE MECHANICSBURG      40.23N  76.98W
05/27/2012                   CUMBERLAND         PA   911 CALL CENTER

            TREES REPORTED DOWN IN HAMPDEN TWP.

0720 PM     TSTM WND GST     CHAMBERSBURG            39.93N  77.66W
05/27/2012  M87 MPH          FRANKLIN           PA   TRAINED SPOTTER

            87 MPH WIND GUST MEASURED BY TRAINED SPOTTER.

0720 PM     TSTM WND DMG     1 W CHAMBERSBURG        39.93N  77.68W
05/27/2012                   FRANKLIN           PA   911 CALL CENTER

            ROOF BLOWN OFF A BUILDING IN HAMILTON TWP.

0725 PM     TSTM WND DMG     NEW CUMBERLAND          40.23N  76.88W
05/27/2012                   CUMBERLAND         PA   911 CALL CENTER

            TREES AND WIRES REPORTED DOWN IN NEW CUMBERLAND.

0725 PM     TSTM WND DMG     HARRISBURG              40.28N  76.88W
05/27/2012                   DAUPHIN            PA   911 CALL CENTER

            TREES REPORTED DOWN IN HARRISBURG.

0730 PM     TSTM WND DMG     BENDERSVILLE            39.98N  77.25W
05/27/2012                   ADAMS              PA   911 CALL CENTER

            SPORADIC WIND DAMAGE ACROSS ADAMS COUNTY...MOST
            CONCENTRATED NEAR BENDERSVILLE.

0745 PM     TSTM WND DMG     DOVER                   40.00N  76.85W
05/27/2012                   YORK               PA   911 CALL CENTER

            TREES REPORTED DOWN IN DOVER.

0900 PM     FLASH FLOOD      2 S CATAWISSA           40.92N  76.46W
05/27/2012                   COLUMBIA           PA   BROADCAST MEDIA

            ROUTE 487 CLOSED BETWEEN KNOEBELS AND CATAWISSA DUE TO
            FLOODING.

0900 PM     FLASH FLOOD      NUMIDIA                 40.89N  76.41W
05/27/2012                   COLUMBIA           PA   EMERGENCY MNGR

            ROAD CLOSURES AND FLASH FLOODING REPORTED ACROSS
            SOUTHERN COLUMBIA COUNTY.

&&

EVENT NUMBER CTP1200031 CTP1200034 CTP1200033 CTP1200037 CTP1200032
CTP1200036 CTP1200040 CTP1200042 CTP1200050 CTP1200041 CTP1200043
CTP1200051 CTP1200053 CTP1200044 CTP1200054 CTP1200052 CTP1200055
CTP1200035 CTP1200048 CTP1200049 CTP1200047 CTP1200046 CTP1200038
CTP1200039 CTP1200045 CTP1200057 CTP1200056 CTP1200060 CTP1200058
CTP1200059

EVANEGO

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 8:23 PM EDTAreal Flood AdvisoryCTPColumbia, Montour, Northumberland, Schuylkill112 min
May 27, 9:09 PM EDTFlash Flood WarningCTPColumbia, Montour, Northumberland3 hr
May 27, 9:30 PM EDTSpecial Weather StatementCTPBedford60 min
May 27, 9:38 PM EDTAreal Flood AdvisoryCTPCambria3 hr
May 27, 10:11 PM EDTFlash Flood WarningCTPBedford, Cambria, Somerset2 hr
May 27, 10:30 PM EDTSpecial Weather StatementCTPSomerset45 min
May 27, 11:14 PM EDTSpecial Weather StatementCTPSomerset46 min

Nearby

Flash Flood Watches in Pennsylvania, 2012Every flash flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.